Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1960, Volume 28, Issue 2

Economic Expansion and the Interest Rate in Generalized von Neumann Models<352:EEATIR>2.0.CO;2-#
p. 352-363

Michio Morishima

In this paper, we explicitly introduce consumption into the von Neumann models of economic growth and show that the two alternative Marx-von Neumann and Walras-von Neumann models--in both of which the effects of prices, the rate of interest, and the real wage rate on the consumption coefficients are allowed--have balanced growth solutions. The relation between the rate of interest and the rate of balanced growth is discussed also. It should be noted, however, that the models posses one degree of freedom; once the real wage rate is given, all prices, the rate of interest, and the rate of growth are determined. The rate of growth thus determined is a variant of Harrod's warranted rate of growth. The real wage rate is fixed at the level where the warranted rate and the natural rate of growth are equal.

Log In To View Full Content

Journal News